MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Priming Problem (4040)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A4 weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the right femoral artery in a 78-year-old male patient for the indication of acute myocardial infarction complicated by cardiogenic shock (ami/cgs).The patient¿s comorbidities were not reported.The patient¿s clinical state prior to initiation of support was consistent with society for cardiovascular angiography and interventions (scai) stage b cardiogenic shock.It was noted that the patient arrived in cardiac arrest.It was reported that the first impella cp pump was not purging correctly.In response to the reported issue, the physician requested placement of a second impella cp device, and the initial device was removed and replaced.The patient remained critically ill despite ongoing mechanical circulatory support and subsequently expired while supported on the second impella cp device.No adverse events were reported with the second impella cp.The death is conservatively being reported on the first impella cp device due to the temporal association with the reported purge issue requiring device replacement.Based on the available clinical information, the outcome is most likely attributable to the patient's underlying acute myocardial infarction, cardiogenic shock, and presentation in cardiac arrest.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25442818
Report Number1220648-2026-08617
Device Sequence Number14913034
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270630(10)2026716047
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026716047
Date Returned to Manufacturer12/02/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2026
Supplement Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale
Patient RaceWhite